I've just been recently prescribed by my dermatologist Isotretinoin (accutane) and am on my 4th day of treatment. After doing extensive research on how accutane affects growth, it really concerns me as I'm currently only 16 years and 8 months old and hence am still in the growing stage of my life. My dermatologist however has prescribed me a very low dosage of 10mg per day for 7 consecutive days, after which would be switching onto a 30mg PER WEEK dose. My body mass is currently 65kg and am significantly below the minimal dose of the suggested 0.5 mg/kg/day boundary. Will the dose of accutane I'm currently prescribed compromise the development and growth rate of my bones?
Lower doses and shorter duration of medication is associated with lower incidences of side effects. Before initiating a treatment, the benefits may be evaluated against the potential risks/ side effects.
Am grateful for the reply. Is stunted growth a side effect or is it a general effect of consuming accutane on low dosages? As I've read up, isotretinoin actually promotes the conversion of testosterone in the body to female androgens (estrogen) in the body. As testosterone is directly linked to acne formation on the epidermis, a reduction of this hormone actually leads to decreased sebum production and hence less severe breakouts. However, there seems to be a direct link on increased estrogen leading to an accelerated closure of the epiphyseal plate as well. This maybe the lead cause to stunted growth,
From a doctors evaluation, would my dosage me considered low? Judging that the lower-upper boundary standard dosage would be in a range of 0.5mg/kg/day-2mg/kg/day but however am consuming only 30 mg a week. I'm currently taken to be 65kg. What is your view doctor?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.